MAUDE Adverse Event Report: BIOMET UK LTD. OXF UNI I/M ROD LINK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

BIOMET UK LTD. OXF UNI I/M ROD LINK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) initial report: report source, foreign - event occurred in (b)(6).Concomitant medical product: oxf mp cannulated im rod 300mm, catalog #: 32-422984 lot #: unknown.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2020-00122.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that during surgery the aligning femur instrumentation the im link broke in im guide.No harm patient or delay in surgery has been reported.Attempts have been made and no further information has been provided to date.
 
Event or Problem Description
It was reported that during surgery the aligning femur instrumentation the im link broke in im guide.No harm patient or delay in surgery has been reported.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Complaint summary: due to circumstances surrounding the covid pandemic, complaint product return cannot be performed at this time.Therefore, the complaint investigation will proceed with currently available information.Should the complaint product become available, the complaint investigation will be updated as appropriate.In addition, we have not been provided with any supporting documentation which could provide additional information.A review of the manufacturing history records confirms no abnormalities or deviations reported.A review of the complaint database over the last 3 years has found 9 complaints reported with the item (32-422822).Without the opportunity to examine the complaint product, root cause cannot be determined due to insufficient information.Capa: no corrective or preventive action required at this time.If any further information is found which would change or alter any conclusions or information, a supplemental will be submitted accordingly.Zimmer biomet will continue to monitor for trends.H3 other text : product location unknown.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.We have received the lot number for the reported product: medical product: oxf uni i/m rod link, catalog #: 32-422822, lot #: zb160901.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).This follow-up final report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h10.Complaint summary: -the event reports that the im rod link fractured during surgery.No further harm was reported.No information on how the surgery was completed has been provided.-the complaint has been confirmed following review of the returned instrument, which confirmed the pin has fractured from the instrument.Visual inspection also confirmed there is evidence that im rod link has been impacted on the domed surface at the end and this instrument is not intended to be impacted.-12 additional complaints (13 complaints in total) were identified in the last 3 years for the same item number with the same fracture location.One additional complaint was identified for the same lot number.-the reported event is not related to a combination of products; therefore, a compatibility review is not applicable.- the reusable instrument lifespan manual instructs to look for fractures and surface damage during reprocessing.-the surgical technique does not tell the user to impact the instrument.- the likely condition of the device when it left zimmer biomet is conforming to specification.-the likely root cause of the reported event is the instrument has been impacted on the domed surface at the end of the instrument which is not intended.Capa: no corrective or preventive action required at this time.If any further information is found which would change or alter any conclusions or information, a supplemental will be submitted accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description

Brand Name
OXF UNI I/M ROD LINK
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key11671081
Report Number3002806535-2021-00121
Device Sequence Number4417283
Product Code LXH
UDI-Device Identifier05019279404445
UDI-Public05019279404445
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-422822
Device Lot NumberZB160901
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer05/05/2021
06/11/2021
11/26/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/27/2021
06/14/2021
11/26/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Patient SexUnknown